BOSTON SCIENTIFIC CORPORATION SOLYX SIS SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA
Back to Search Results |
| Model Number |
M0068507000 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Erosion (1750); Incontinence (1928); Inflammation (1932); Pain (1994); Abnormal Vaginal Discharge (2123); Skin Inflammation/ Irritation (4545); Urinary Incontinence (4572)
| Date of Event |
01/07/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a solyx sis system was implanted during a mid-urethral sling procedure performed on (b)(6) 2019, for the treatment of stress urinary incontinence.After the procedure, the cystoscopic evaluation showed no urethral or bladder injury.On (b)(6) 2022, the patient was diagnosed with mesh erosion and stress incontinence and had removal of eroded mesh with autologous pubovaginal sling.Findings: the mesh had exposed itself through the midline.Cystoscopy that was performed after the sling placement showed no urethral or bladder injury.Description of procedure: the eroded sling was noted and dissected from sidewall to sidewall.After removing the sling, the vaginal planes were further developed for the placement of the pubovaginal sling.A 2 cm x 7 cm facia was harvested from the rectus abdominis.The fascia was then attached and then pulled into the vaginal field.At this point, cystoscopy was performed showing no urethral or bladder injury.The sling was tied in the midline in a tension-free way.Each portion of the sling went into the space of retzius.The wound was then closed in two layers.There were no immediate complications.On (b)(6) 2023, the patient was diagnosed with painful vaginal nodule and the retained vaginal mesh was excised.Operative findings: the painful nodular area was confirmed preoperatively with the patient.This was a remnant of the previous vaginal mesh that was placed for stress incontinence.The patient was aware that stress incontinence could come back once the procedure was done; however, the nodule was creating lifestyle limitations.The mesh was removed only on the right side out to the level of its insertion point at the inferior ramus.Postop examination did not reveal any nodular hardened areas.The bladder was irrigated and there was no suggestion of bladder damage.Cystoscopy was not performed as it was not deemed necessary.Description of the procedure: there was a slight area of mesh exposure.The area around the mesh was dissected.Dissection continued back to the level of the inferior ramus using both sharp and blunt dissection.At this point, the physician excised at the level posterior to the ramus.Palpation revealed a hardened area that was previously noted was no longer present.The defect was closed, and no leakage was noted when it was reirrigated.The skin mucosa was then closed, and a catheter was left in place.An estrogen-soaked vaginal pack was placed for tamponade and postoperative surgical management and would be removed in the morning.Palpation of the contralateral side did not show a similar finding.Palpation under the bladder and the urethra was unremarkable.The patient's condition during operation was stable.On (b)(6) 2023, surgical pathological report was performed, and it only showed the explanted vaginal mesh dimensions.The report noted that there was no tissue attached to the specimen collected.
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2019, implant date, as no event date was reported.Block h6: imdrf patient code e2006 captures the reportable event mesh erosion.Imdrf patient code e2330 captures the reportable event pain.Imdrf patient code e2324 captures the reportable event of urinary incontinence.Imdrf impact code f1905 captures the reportable event device revision.
Event or Problem Description
It was reported to boston scientific corporation that a solyx sis system was implanted during a mid-urethral sling procedure performed on (b)(6) 2019, for the treatment of stress urinary incontinence.After the procedure, the cystoscopic evaluation showed no urethral or bladder injury.On (b)(6) 2022, the patient was diagnosed with mesh erosion and stress incontinence and had removal of eroded mesh with autologous pubovaginal sling.Findings: the mesh had exposed itself through the midline.Cystoscopy that was performed after the sling placement showed no urethral or bladder injury.Description of procedure: the eroded sling was noted and dissected from sidewall to sidewall.After removing the sling, the vaginal planes were further developed for the placement of the pubovaginal sling.A 2 cm x 7 cm facia was harvested from the rectus abdominis.The fascia was then attached and then pulled into the vaginal field.At this point, cystoscopy was performed showing no urethral or bladder injury.The sling was tied in the midline in a tension-free way.Each portion of the sling went into the space of retzius.The wound was then closed in two layers.There were no immediate complications.On august 7, 2023, the patient was diagnosed with painful vaginal nodule and the retained vaginal mesh was excised.Operative findings: the painful nodular area was confirmed preoperatively with the patient.This was a remnant of the previous vaginal mesh that was placed for stress incontinence.The patient was aware that stress incontinence could come back once the procedure was done; however, the nodule was creating lifestyle limitations.The mesh was removed only on the right side out to the level of its insertion point at the inferior ramus.Postop examination did not reveal any nodular hardened areas.The bladder was irrigated and there was no suggestion of bladder damage.Cystoscopy was not performed as it was not deemed necessary.Description of the procedure: there was a slight area of mesh exposure.The area around the mesh was dissected.Dissection continued back to the level of the inferior ramus using both sharp and blunt dissection.At this point, the physician excised at the level posterior to the ramus.Palpation revealed a hardened area that was previously noted was no longer present.The defect was closed, and no leakage was noted when it was refrigerated.The skin mucosa was then closed and a catheter was left in place.An estrogen-soaked vaginal pack was placed for tamponade and postoperative surgical management and would be removed in the morning.Palpation of the contralateral side did not show a similar finding.Palpation under the bladder and the urethra was unremarkable.The patient's condition during operation was stable.On (b)(6) 2023, surgical pathological report was performed, and it only showed the explanted vaginal mesh dimensions.The report noted that there was no tissue attached to the specimen collected.
Additional Manufacturer Narrative
Block h11: correction to blocks g2: report source and e3: initial reporter occupation.Blocks d4, h4 have been updated based on the additional information received on september 30, 2025.Block b3: date of event was approximated to january 7, 2019, implant date, as no event date was reported.Block h6: imdrf patient code e2006 captures the reportable event mesh erosion.Imdrf patient code e2330 captures the reportable event pain.Imdrf patient code e2324 captures the reportable event of urinary incontinence.Imdrf impact code f1905 captures the reportable event device revision.
Additional Manufacturer Narrative
Block h11: blocks b5, h2, and h6 have been updated based on the additional information received on january 22, 2026.Block b3: date of event was approximated to january 7, 2019, implant date, as no event date was reported.Block h6: imdrf patient code e2006 captures the reportable event of mesh erosion.Imdrf patient code e2330 captures the reportable event of pain.Imdrf patient code e2324 captures the reportable event of urinary incontinence.Imdrf patient code e1901 captures the reportable event of bacterial vaginosis.Imdrf patient code e2326 captures the reportable event of inflammation.Imdrf impact code f1905 captures the reportable event of device revision.
Event or Problem Description
It was reported to boston scientific corporation that a solyx sis system was implanted during a mid-urethral sling procedure performed on (b)(6) 2019, for the treatment of stress urinary incontinence.After the procedure, the cystoscopic evaluation showed no urethral or bladder injury.On (b)(6) 2022, the patient had mild clear to grey vaginal discharge.The mesh exposure was noted protruding through the vaginal wall on the right side within the paravaginal space, in a location commonly associated with transobturator sling erosion.The area was tender on examination.The patient was informed that her symptoms were related to three separate issues: external irritation with bacterial vaginosis (bv), and vaginal mesh erosion.It was clarified that acanthosis nigricans is a skin condition and not the cause of her current symptoms.She was advised to apply a barrier ointment, such as balmex or desitin, to protect the skin from moisture and friction.The mesh exposure was described as not dangerous; however, it may be contributing to recurrent infection and may also be aggravating her interstitial cystitis symptoms.She reported that her husband can feel the mesh during intercourse.She was advised that she could return for mesh removal or seek a second opinion.Assessment and plan for this visit included a routine pelvic examination, history of hysterectomy, erosion of vaginal mesh, and bacterial vaginitis.Metronidazole 500 mg was prescribed to be taken orally twice daily for seven days, and records were to be released regarding bladder care.On (b)(6) 2022, the patient was diagnosed with mesh erosion and stress incontinence and had removal of eroded mesh with autologous pubovaginal sling.Findings: the mesh had exposed itself through the midline.Cystoscopy that was performed after the sling placement showed no urethral or bladder injury.Description of procedure: the eroded sling was noted and dissected from sidewall to sidewall.After removing the sling, the vaginal planes were further developed for the placement of the pubovaginal sling.A 2 cm x 7 cm facia was harvested from the rectus abdominis.The fascia was then attached and then pulled into the vaginal field.At this point, cystoscopy was performed showing no urethral or bladder injury.The sling was tied in the midline in a tension-free way.Each portion of the sling went into the space of retzius.The wound was closed in two layers and the mesh was sent for pathological evaluation.There were no immediate complications.On (b)(6) 2023, the patient was diagnosed with painful vaginal nodule and the retained vaginal mesh was excised.Operative findings: the painful nodular area was confirmed preoperatively with the patient.This was a remnant of the previous vaginal mesh that was placed for stress incontinence.The patient was aware that stress incontinence could come back once the procedure was done; however, the nodule was creating lifestyle limitations.The mesh was removed only on the right side out to the level of its insertion point at the inferior ramus.Postop examination did not reveal any nodular hardened areas.The bladder was irrigated and there was no suggestion of bladder damage.Cystoscopy was not performed as it was not deemed necessary.Description of the procedure: there was a slight area of mesh exposure.The area around the mesh was dissected.Dissection continued back to the level of the inferior ramus using both sharp and blunt dissection.At this point, the physician excised at the level posterior to the ramus.Palpation revealed a hardened area that was previously noted was no longer present.The defect was closed, and no leakage was noted when it was reirrigated.The skin mucosa was then closed and a catheter was left in place.An estrogen-soaked vaginal pack was placed for tamponade and postoperative surgical management and would be removed in the morning.Palpation of the contralateral side did not show a similar finding.Palpation under the bladder and the urethra was unremarkable.The patient's condition during operation was stable.On (b)(6) 2023, surgical pathological report was performed, and it only showed the explanted vaginal mesh dimensions.The report noted that there was no tissue attached to the specimen collected.